Alert archive / Kansas / Red Flag Warnings in 2013
Red Flag Warning 3, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Mar 17, 2013, 3:43 PM CDT for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Mar 18, 2013, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2013, 3:43 PM CDT (20:43 UTC)
- In effect from
- Mar 18, 2013, 12:00 PM CDT
- Expired
- Mar 18, 2013, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2277 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
428 WWUS83 KGLD 172043 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 243 PM MDT SUN MAR 17 2013 COZ252-253-KSZ001>004-013>016-NEZ079>081-181200- /O.NEW.KGLD.FW.W.0003.130318T1800Z-130319T0100Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- 243 PM MDT SUN MAR 17 2013 /343 PM CDT SUN MAR 17 2013/ ...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TO 7 PM MDT /8 PM CDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...016... 079...080...081...252 AND 253... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TO 7 PM MDT /8 PM CDT/ MONDAY. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA AND FIRE WEATHER ZONE 253 KIT CARSON. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN AND FIRE WEATHER ZONE 016 GRAHAM. IN NEBRASKA... FIRE WEATHER ZONE 079 DUNDY...FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...ANY FIRES THAT ARE IGNITED WILL QUICKLY BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ254-KSZ027>029-041-042-181200- /O.NEW.KGLD.FW.A.0004.130318T1800Z-130319T0100Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 243 PM MDT SUN MAR 17 2013 /343 PM CDT SUN MAR 17 2013/ ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028...029...041...042 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...ANY FIRES THAT ARE IGNITED WILL QUICKLY BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
3 follow-up statements
221 WWUS83 KGLD 180909 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 309 AM MDT MON MAR 18 2013 KSZ027>029-181800- /O.UPG.KGLD.FW.A.0004.130318T1800Z-130319T0100Z/ /O.NEW.KGLD.FW.A.0005.130319T1800Z-130320T0000Z/ /O.EXB.KGLD.FW.W.0003.130318T1700Z-130319T0100Z/ WALLACE-LOGAN-GOVE- 309 AM MDT MON MAR 18 2013 /409 AM CDT MON MAR 18 2013/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028 AND 029... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028 AND 029... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY IS IN EFFECT TUESDAY AFTERNOON. THE FIRE WEATHER WATCH FOR TODAY IS NO LONGER IN EFFECT. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 027 WALLACE... FIRE WEATHER ZONE 028 LOGAN AND FIRE WEATHER ZONE 029 GOVE. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...ANY FIRES THAT ARE IGNITED WILL QUICKLY BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ254-KSZ041-042-181800- /O.UPG.KGLD.FW.A.0004.130318T1800Z-130319T0100Z/ /O.EXB.KGLD.FW.W.0003.130318T1700Z-130319T0100Z/ CHEYENNE CO-GREELEY-WICHITA- 309 AM MDT MON MAR 18 2013 /409 AM CDT MON MAR 18 2013/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 041...042 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...ANY FIRES THAT ARE IGNITED WILL QUICKLY BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ252-253-KSZ001>004-013>016-NEZ079>081-181800- /O.NEW.KGLD.FW.A.0005.130319T1800Z-130320T0000Z/ /O.EXT.KGLD.FW.W.0003.130318T1700Z-130319T0100Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- 309 AM MDT MON MAR 18 2013 /409 AM CDT MON MAR 18 2013/ ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004... 013...014...015...016...079...080...081...252 AND 253... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003... 004...013...014...015...016...079...080...081...252 AND 253... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT TUESDAY AFTERNOON. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA AND FIRE WEATHER ZONE 253 KIT CARSON. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN AND FIRE WEATHER ZONE 016 GRAHAM. IN NEBRASKA... FIRE WEATHER ZONE 079 DUNDY...FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...ANY FIRES THAT ARE IGNITED WILL QUICKLY BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
927 WWUS83 KGLD 181738 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1138 AM MDT MON MAR 18 2013 COZ252-253-KSZ001>004-013>016-027>029-NEZ079>081-190100- /O.CON.KGLD.FW.W.0003.000000T0000Z-130319T0100Z/ /O.CON.KGLD.FW.A.0005.130319T1800Z-130320T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- 1138 AM MDT MON MAR 18 2013 /1238 PM CDT MON MAR 18 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...016...027...028... 029...079...080...081...252 AND 253... ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002... 003...004...013...014...015...016...027...028...029...079...080... 081...252 AND 253... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA AND FIRE WEATHER ZONE 253 KIT CARSON. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM... FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN AND FIRE WEATHER ZONE 029 GOVE. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...ANY FIRES THAT ARE IGNITED WILL QUICKLY BECOME OUT OF CONTROL. A FIRE WEATHER WATCH IS IN EFFECT TOMORROW FOR SIMILAR CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ254-KSZ041-042-190100- /O.CON.KGLD.FW.W.0003.000000T0000Z-130319T0100Z/ CHEYENNE CO-GREELEY-WICHITA- 1138 AM MDT MON MAR 18 2013 /1238 PM CDT MON MAR 18 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 041...042 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...ANY FIRES THAT ARE IGNITED WILL QUICKLY BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
168 WWUS83 KGLD 190055 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 655 PM MDT MON MAR 18 2013 COZ252-253-KSZ001>004-013>016-027>029-NEZ079>081-191200- /O.EXP.KGLD.FW.W.0003.000000T0000Z-130319T0100Z/ /O.CON.KGLD.FW.A.0005.130319T1800Z-130320T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- 655 PM MDT MON MAR 18 2013 /755 PM CDT MON MAR 18 2013/ ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002... 003...004...013...014...015...016...027...028...029...079...080... 081...252 AND 253... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...016...027...028...029... 079...080...081...252 AND 253... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA AND FIRE WEATHER ZONE 253 KIT CARSON. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM... FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN AND FIRE WEATHER ZONE 029 GOVE. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS ON TUESDAY...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY ON TUESDAY...AS LOW AS 15 PERCENT. * IMPACTS...ANY FIRES THAT ARE IGNITED WILL QUICKLY BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ254-KSZ041-042-190200- /O.EXP.KGLD.FW.W.0003.000000T0000Z-130319T0100Z/ CHEYENNE CO-GREELEY-WICHITA- 655 PM MDT MON MAR 18 2013 /755 PM CDT MON MAR 18 2013/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 041...042 AND 254... THE FIRE DANGER HAS ENDED FOR TODAY. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 17, 3:05 PM CDT, 38 minutes earlier.
Area forecast discussion, Mar 17, 3:05 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
205 PM MDT SUN MAR 17 2013
.UPDATE...
ISSUED AT 1152 AM MDT SUN MAR 17 2013
SATELLITE AS WELL AS SURFACE OBSERVATIONS INDICATE FOG/LOW CLOUDS
HAVE BEGUN TO DISSIPATE OVER NORTON AND RED WILLOW COUNTIES. THE
AREA SHOULD BE COMPLETELY FREE OF THE FOG/STRATUS IN ANOTHER HOUR
OR TWO.
BASED ON THE OBSERVATIONS AT GOODLAND....BURLINGTON...AND A FEW
OTHER SURROUNDING SITES...HAVE ISSUED A WIND ADVISORY FOR PART OF
THE AREA THROUGH MID AFTERNOON. THE COOLER AIR WHERE THE STRATUS
HAS BEEN THIS MORNING COMBINED WITH THE WARMER AIR ALONG THE KS/CO
BORDER HAVE CREATED A STRONG SURFACE PRESSURE GRADIENT. GUSTY
800MB WINDS MIXING TO THE GROUND HAVE ALSO CONTRIBUTED TO THE
STRONG WIND GUSTS. AS THE AFTERNOON PROGRESSES THE 800MB WINDS AND
THE SURFACE PRESSURE GRADIENT SHOULD DECLINE...CAUSING THE WINDS
TO EASE SOME AHEAD OF THE COLD FRONT LATE THIS AFTERNOON.
&&
.SHORT TERM...(TODAY THROUGH TUESDAY NIGHT)
ISSUED AT 321 AM MDT SUN MAR 17 2013
AS OF 4 AM CST...3 AM MST....SKIES ACROSS THE TRI-STATE AREA WERE
CLOUDY. CIRRUS IS STREAMING IN FROM THE SOUTHWEST...WITH CLEARING
SKIES JUST TO THE WEST. ALSO...STRATUS HAS DEVELOPED ACROSS
NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. THERE HAS BEEN SOME
FREEZING DRIZZLE AND PATCHY FOG WITH THE STRATUS AS WELL. ALL THE
PRECIPITATION HAS MOVED TO THE EAST WITH ONLY SOME DRIZZLE REMAINING
AS THE AIR HIGHER IN THE ATMOSPHERE HAS DRIED OUT BEHIND THE
SHORTWAVE. TEMPERATURES WERE IN THE THE 20S AND NEAR 30 IN SOME
LOCATIONS.WINDS WERE FROM THE SOUTHEAST AT 5 TO 15 MPH.
FOR TODAY AND TONIGHT...LOW LEVEL STRATUS WILL SLOWLY DIMINISH FROM
WEST TO EAST THIS MORNING. THE LONGER THE STRATUS HANGS AROUND...THE
LOWER HIGH TEMPERATURES WILL BE THIS AFTERNOON. HAVE LOWERED HIGHS
OVER THE FAR EASTERN FORECAST AREA INTO THE UPPER 40S AS A RESULT OF
THE STRATUS.
A STRONG SHORTWAVE TROUGH WILL MOVE INTO THE TRI-STATE AREA THIS
AFTERNOON AND EVENING. THE SHORTWAVE IS CURRENTLY MOVING ACROSS UTAH
AND NEVADA. MODEL SOUNDINGS AND THUNDERSTORM PARAMETERS WERE
SUGGESTING MUCAPE VALUES OF 100-300 J/KG...LIFTED INDEXES NEAR
0...LOW AND MID-LEVEL LAPSE RATES NEAR 8-10 C/KM...AND DCAPE OF 300
TO 700 J/KG POSSIBLE. THIS WOULD SUGGEST THAT THUNDERSTORM
DEVELOPMENT AHEAD OF THE SHORTWAVE IS POSSIBLE. HAVE LEFT CHANCES
FOR PRECIPITATION SIMILAR TO WHAT WAS PREVIOUSLY FORECAST SINCE ANY
SHOWERS OR STORMS WILL BE SCATTERED. IT IS POSSIBLE THAT THERE WILL
BE TOO MUCH DRY AIR AT THE SURFACE TO ALLOW SUFFICIENT INSTABILITY
FOR THUNDERSTORMS BUT HAVE MAINTAINED THE MENTION OF THUNDERSTORMS.
HAVE FORECAST LIGHT RAINFALL AMOUNTS WITH THIS SYSTEM SINCE
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE NOT EXPECTED.
SHOWERS AND THUNDERSTORMS SHOULD CLEAR OUT OF THE REGION BY MIDNIGHT
AS THE SHORTWAVE...A DRY LINE MOVING IN FROM COLORADO AND A TRAILING
COLD FRONT ALL PUSH THROUGH. SKIES WILL CLEAR OUT FAIRLY QUICKLY AS
WELL...ALLOWING TEMPERATURES TO DROP INTO THE 20S. THERE COULD BE
SOME GUSTY WINDS BEHIND THE DRY LINE AND COLD FRONT AND TRIED TO
REFLECT THAT IN THE FORECAST.
ON MONDAY...MOSTLY CLEAR SKIES ARE EXPECTED WITH HIGHS IN THE LOW TO
MID 50S. WINDS WILL BECOME GUSTY DURING THE LATE MORNING AND
AFTERNOON HOURS AS A LOW LEVEL JET ON THE BACKSIDE OF THE MAIN
WEATHER SYSTEM TO THE NORTH IS PARTIALLY MIXED DOWN TO THE SURFACE.
FIRE WEATHER CONDITIONS ARE POSSIBLE ON MONDAY AND HAVE INCLUDED
A SECTION BELOW DETAILING THE POSSIBILITY.
CLEAR AND DRY WEATHER WILL CONTINUE THROUGH TUESDAY NIGHT. LOWS WILL
GENERALLY BE IN THE 20S WITH HIGHS ON TUESDAY CLIMBING BACK INTO THE
MID AND UPPER 50S. MODELS ARE INDICATING ANOTHER COLD FRONT MOVING
IN ON TUESDAY NIGHT AHEAD OF THE NEXT WEATHER SYSTEM.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 204 PM MDT SUN MAR 17 2013
MONDAY NIGHT-WEDNESDAY...SHORT WAVE RIDGE WILL BEGIN TO MOVE INTO
THE AREA DURING THE PERIOD BECOMING CENTERED OVER THE NORTHERN HIGH
PLAINS BY WEDNESDAY LEADING TO A PERIOD OF QUIET WEATHER ACROSS THE
TRI STATE AREA. LARGE SCALE ASCENT WILL BEGIN TO INCREASE ON
WEDNESDAY AS MID LEVEL WAA INCREASES...BUT CURRENTLY THINK VERTICAL
PROFILES LOOK TOO STABLE TO PROVIDE MUCH OF A RESPONSE TO THE
EXPECTED FORCING.
WINDS ARE EXPECTED TO REMAIN OUT OF THE NORTH AND REMAIN STRONG ON
TUESDAY WITH SUSTAINED WINDS IN THE 20 TO 30 MPH LIKELY ACROSS
NORTHEASTERN HALF OF THE AREA. WINDS WILL SHIFT TO THE SOUTH AND
WEAKEN OVERNIGHT...BUT WILL BEGIN TO INCREASE AS CYCLOGENESIS
INTENSIFIES NEAR THE AREA.
IN THE EXTENDED(WEDNESDAY NIGHT-SUNDAY)...A MUCH MORE ACTIVE PATTERN
IS EXPECTED TO DEVELOP ACROSS THE AREA THROUGH THE PERIOD AS
NORTHERN ROCKIES SHORT WAVE RIDGE BREAKS DOWN EARLY IN THE PERIOD
BEING REPLACED WITH TROUGHING ACROSS THE CENTRAL CONUS...WITH
SEVERAL SMALLER SCALE DISTURBANCES MOVING THROUGH THE FLOW. GEM AND
ECMWF ARE IN A LITTLE BETTER AGREEMENT WITH DEPTH OF LARGE SCALE
TROUGH SO PLAN ON LEANING FORECAST TOWARDS THESE SOLUTIONS ALTHOUGH
WITH LARGE VARIANCES IN ENSEMBLE DATA...DO NOT THINK PATTERN
WARRANTED A PERFECT PROG TYPE FORECAST AT THIS POINT.
STANDARD DEVIATIONS WITH RESPECT TO TEMPS REMAIN QUITE HIGH THROUGH
THE WEEKEND WITH 5-8 DEGREES COMMON LEADING TO A VERY LARGE SPREAD
OF POTENTIAL SOLUTIONS...WITH INDIVIDUAL MODEL RUNS ALSO SHOWING
LARGE RUN TO RUN SWINGS (>25F) IN TEMPS. WITH ALL THE
UNCERTAINTY...HARD TO DEVIATE MUCH FROM THE AVERAGE AT THIS POINT.
FOR POPS...HAVE SOME CONCERNS THAT 12Z GEFS PROBABILITIES ARE MUCH
LOWER THAN 12 HOURS AGO...BUT DO NOT THINK CURRENT CONFIDENCE
WARRANTS MUCH OF A DEPARTURE FROM CURRENT FORECAST.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1152 AM MDT SUN MAR 17 2013
VFR TO IFR CONDITIONS ARE FORECAST FOR THE 18Z TAFS. AREA OF
FOG/STRATUS IS CONTINUING TO RETREAT TO THE NORTHEAST AS SOUTH
WINDS BRING DRIER AIR INTO THE AREA. BASED TIMING/CONDITIONS OF KMCK TAF OFF
OF THE SPEED THE STRATUS IS RETREATING AND THE TREND AT KOIN.
THERE MAY BE A HOUR OR SO DISCREPANCY WITH THE TIMING...BUT
GENERAL TREND IS FOR IMPROVING CONDITIONS THROUGH THE AFTERNOON
WITH SOUTHEAST WINDS INCREASING AS THE CLOUDS DISSIPATE.
WINDS WILL REMAIN STRONG AT KGLD...WITH SOME DECLINE DURING THE MID
AFTERNOON AS THE SURFACE TROUGH/WEAK FRONT NEARS THE SITE. WINDS
WILL THEN STRENGTHEN ONCE THE FRONT MOVES THROUGH DURING THE
EVENING.
A COLD FRONT WILL MOVE THROUGH BOTH SITES THIS EVENING. ALONG THE
FRONT SHOWERS AND THUNDERSTORMS ARE POSSIBLE. STRONG WIND GUSTS
WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. AS THE
EVENING PROGRESSES THE THUNDERSTORMS WILL BECOME MORE WIDESPREAD
AS THE FRONT MOVES EAST. RAPID PRESSURE RISES BEHIND THE FRONT WILL
CAUSE THE WINDS TO REMAIN GUSTY THROUGH THE EVENING...WITH SOME
DECLINE DURING THE OVERNIGHT HOURS. WINDS WILL REMAIN GUSTY
THROUGH THE DAY MONDAY.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 3 PM MDT /4 PM CDT/ THIS AFTERNOON FOR
KSZ001-013-027.
CO...WIND ADVISORY UNTIL 3 PM MDT THIS AFTERNOON FOR COZ091-092.
NE...NONE.
&&
UPDATE...JTL
SHORT TERM...RRH
LONG TERM...JRM
AVIATION...JTLHazardous weather outlook, Mar 17, 1:10 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1210 PM MDT SUN MAR 17 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181330- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1210 PM MDT SUN MAR 17 2013 /110 PM CDT SUN MAR 17 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SUSTAINED WINDS OF 30 MPH...WITH GUSTS OF 45 MPH...CAN BE EXPECTED THROUGH MID AFTERNOON FOR AREAS FROM ST. FRANCIS TO FLAGLER SOUTH TO CHEYENNE WELLS AND SHARON SPRINGS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THERE IS SOME POTENTIAL FOR STRONG WIND GUSTS WITH ANY THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BREEZY TO GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES MAY LEAD TO HAZARDOUS FIRE WEATHER CONDITIONS FOR MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JTL
In the hours before
Special weather statement, Mar 17, 11:05 AM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1005 AM MDT SUN MAR 17 2013 KSZ003-004-NEZ081-171800- DECATUR-NORTON-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...MCCOOK 1105 AM CDT SUN MAR 17 2013 THE HALF TO QUARTER MILE VISIBILITIES OVER NORTON...RED WILLOW AND PARTS OF DECATUR COUNTIES SHOULD BEGIN TO IMPROVE BY NOON OR SHORTLY AFTER. A THIN LAYER OF ICE MAY HAVE DEVELOPED ON ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES. USE CAUTION WHILE DRIVING. JTL
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 8:39 AM CDT | Dense Fog Advisory | GLD | Decatur, Gove, Graham, Norton, Sheridan | 2 hr |
| Mar 17, 12:32 PM CDT | Wind Advisory | GLD | Cheyenne, Sherman, Wallace | 3 hr |
| Mar 17, 3:43 PM CDT | Fire Weather Watch | GLD | Gove, Greeley, Logan, Wallace, Wichita | 12 hr |
Nearby
Red Flag Warnings in Kansas, 2013Red Flag Warnings in Nebraska, 2013Red Flag Warnings in Colorado, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.